# SDR 97ZZZX4050

- Difficulty date: August 29, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N77NL
- Make and model: Piper PA-31T
- Aircraft serial: 31T7720038
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: FRIDE214EL
- Condition: Cracked
- Location: Head Flange
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE COMBUSTION HEATER WAS PRESSURE DECAY CHECKED DURING PRE-PURCHASE EVALUATION. ALTHOUGH NOT REQUIRED BY AD 96-20-07, THE MANUFACTURER RECOMMENDS A PRESSURE DECAY CHECK AT 500 HOURS INITIAL AND 100-HOUR REPETITIVE INTERVALS.  THE HEATER FAILED THE PRESSURE CHECK AND THE UNIT WAS REMOVED FOR A BENCH CHECK.  FURTHER INVESTIATION REVEALED A CRACK WELD AT THE COMBUSTION HEAD RETAINING FLANGE.  THE UNIT WAS REPLACED.
